Article Text

PDF

Severe coronary vasospasm associated with hyperthyroidism causing myocardial infarction.
  1. N. D. Masani,
  2. D. B. Northridge,
  3. R. J. Hall
  1. Department of Cardiology, University Hospital of Wales, Cardiff.

    Abstract

    A 48 year old woman presented with angina after an anterior myocardial infarction and was found to be hyperthyroid. Coronary angiography showed a stenosis of the left coronary os and a long, severe stenosis of the left anterior descending artery which was partially relieved by glyceryl trinitrate. Three months later, after radioactive iodine treatment had rendered her euthyroid, repeat coronary angiography showed entirely normal coronary arteries. This unusual case establishes an association between hyperthyroidism and coronary vasospasm resulting in myocardial infarction.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.